Alabama, 2006Drought in Alabama, August 1 to 31, 2006
August 1 to 31, 2006 · NWS BMX · 39 events in 39 counties and zones
Severe (D2) to extreme (D3) drought conditions, that developed in July, continued and spread across all of Central Alabama through the month of August. S.
Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe (D2) to extreme (D3) drought conditions, that developed in July, continued and spread across all of Central Alabama through the month of August. The area with the greatest impact, with extreme (D3) conditions through the first half of the month, was generally along and south of U.S. Route 80. Summer crops were adversely impacted, and many cities put water restriction rules into effect due to the hydrologic impact.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 31, 11:01 PM CST, 59 minutes earlier.
Area forecast discussion, Jul 31, 11:01 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1201 AM CDT TUE AUG 1 2006
.UPDATE...UPDATED AVIATION DISCUSSION.
&&
.DISCUSSION...
SURFACE HIGH CENTERED JUST SOUTH OF THE AREA BRINGING A FAIRLY
LIGHT SOUTHERLY FLOW TO CENTRAL ALABAMA. DEW POINTS GENERALLY 70 TO
75 WITH TEMPERATURES RANGING FROM THE LOW 70S TO THE LOW 80S.
EVENING CONVECTION HAS DISSIPATED...AND WITH NO FOCUSING MECHANISM
OVERNIGHT...REMOVED ALL RAIN CHANCES. THINK THERE WILL BE A FEW
ZONES OF PATCHY FOG AND STRATUS IN THE MORNING...GENERALLY FROM NEAR
TUSCALOOSA TO NEAR ALABASTER AND SOUTHWARD...BUT DO NO THINK IT WILL
BE OVERLY SIGNIFICANT.
PEAKING AT TUESDAY AFTERNOON...ANOTHER SUMMER MUGGY DAY ACROSS
CENTRAL ALABAMA. HIGHS EXPECTED A DEGREE OR TWO WARMER WITH A
GENERAL RANGE FROM 93 TO 97. SOME AREAS WEST WILL SEE HEAT INDICES
APPROACH 105 DEGREES FOR A SHORT DURATION IN THE AFTERNOON. UPPER
LOW AND ASSOCIATED SHORT WAVE TROUGH ALONG THE GULF COAST MAY BE THE
ADDITIONAL TRIGGER NECESSARY TO GENERATE STRONG STORMS OVER
SOUTHWEST SECTIONS. 00Z BMX SOUNDING HAD THE DRY AIR NECESSARY FOR
ENTRAINMENT AND WET MICROBURST POTENTIAL. THIS SAME DRY AIR WILL
LIMIT THE THUNDERSTORM COVERAGE ACROSS THE NORTHEAST HALF.
&&
.AVIATION...DISCUSSION FOR 06Z TAFS.
CONDITIONS SHOULD STAY VFR AT MOST TAF LOCATIONS OVERNIGHT.
POSSIBLE EXCEPTIONS WOULD BE TCL (WHERE A QUARTER INCH OF RAIN FELL
MONDAY EVENING)...AND EET (WHICH IS MORE PRONE TO HAZE AND LIGHT FOG
THAN OTHER LOCATIONS).
BEST CHANCE FOR CONVECTION ON TUESDAY WILL BE IN THE SOUTH HALF OF
ALABAMA. DECIDED TO GO WITH VICINITY THUNDERSTORMS AT TOI ONLY...BUT
WILL HAVE TO WATCH IT AND SEE IF IT CAN GET AS FAR NORTH AS MGM OR
TCL. OTHERWISE ONLY SCATTERED CU THROUGH THE AFTERNOON...WITH
PERHAPS SOME MID-LEVEL CONVECTIVE DEBRIS LATE.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
75/61
Hazardous weather outlook, Jul 31, 6:45 PM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 PM CDT MON JUL 31 2006
ALZ011>015-017>050-011300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
745 PM CDT MON JUL 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
61
Drought, Autauga
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Autauga forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.535, -86.643 (the zone’s center; the record gives no point)
Drought, Barbour
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Barbour forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 31.870, -85.393 (the zone’s center; the record gives no point)
Drought, Bibb
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Bibb forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.999, -87.126 (the zone’s center; the record gives no point)
Drought, Blount
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Blount forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
Drought, Bullock
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Bullock forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.100, -85.716 (the zone’s center; the record gives no point)
Drought, Calhoun
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
Drought, Chambers
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Chambers forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.914, -85.392 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.176, -85.604 (the zone’s center; the record gives no point)
Drought, Chilton
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Chilton forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
Drought, Clay
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Drought, Cleburne
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Cleburne forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.675, -85.519 (the zone’s center; the record gives no point)
Drought, Coosa
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Coosa forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.936, -86.248 (the zone’s center; the record gives no point)
Drought, Dallas
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.326, -87.106 (the zone’s center; the record gives no point)
Drought, Elmore
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Elmore forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.597, -86.149 (the zone’s center; the record gives no point)
Drought, Etowah
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Etowah forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.045, -86.035 (the zone’s center; the record gives no point)
Drought, Fayette
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Fayette forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.721, -87.739 (the zone’s center; the record gives no point)
Drought, Greene
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Greene forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.853, -87.952 (the zone’s center; the record gives no point)
Drought, Hale
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Hale forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.763, -87.629 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
Drought, Lamar
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Lamar forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.779, -88.097 (the zone’s center; the record gives no point)
Drought, Lee
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Lee forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.601, -85.356 (the zone’s center; the record gives no point)
Drought, Lowndes
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Lowndes forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.155, -86.650 (the zone’s center; the record gives no point)
Drought, Macon
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.386, -85.693 (the zone’s center; the record gives no point)
Drought, Marengo
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Marengo forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.248, -87.789 (the zone’s center; the record gives no point)
Drought, Marion
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
Drought, Montgomery
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
Drought, Perry
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.639, -87.294 (the zone’s center; the record gives no point)
Drought, Pickens
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Pickens forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.281, -88.089 (the zone’s center; the record gives no point)
Drought, Pike
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Pike forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 31.803, -85.941 (the zone’s center; the record gives no point)
Drought, Randolph
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Randolph forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
Drought, Russell
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.288, -85.185 (the zone’s center; the record gives no point)
Drought, Shelby
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Drought, St. Clair
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- St. Clair forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.716, -86.315 (the zone’s center; the record gives no point)
Drought, Sumter
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Sumter forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.591, -88.199 (the zone’s center; the record gives no point)
Drought, Talladega
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Talladega forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Drought, Tallapoosa
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Tallapoosa forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.862, -85.797 (the zone’s center; the record gives no point)
Drought, Tuscaloosa
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Tuscaloosa forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.290, -87.525 (the zone’s center; the record gives no point)
Drought, Walker
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Walker forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.803, -87.297 (the zone’s center; the record gives no point)
Drought, Winston
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Winston forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.149, -87.374 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in New York, August 1 to 3, 200642 deaths · 15 events
- Heat in Pennsylvania, August 1 to 3, 200624 deaths · 40 injured · 8 events
- Heat in Illinois, August 1 to 2, 200624 deaths · 1 event
- Heat in Michigan, August 1 to 2, 2006215 injured · 17 events
- Heat in Oklahoma, August 1 to 13, 20068 deaths · $10,000 · 48 events
- Heat in Maryland, August 1 to 3, 20066 deaths · 5 injured · 14 events
- Heat in Missouri, August 1 to 2, 200659 injured · 29 events
- Heat in Delaware, August 1 to 3, 20062 deaths · 5 injured · 4 events
- Heat in Missouri, August 1 to 2, 20062 deaths · 37 events
- Heat in New Jersey, August 1 to 3, 200641 injured · 20 events
- Tornadoes and Flash Flooding in Minnesota, August 1 to 2, 2006$3.1 million · F3 · 12 events
- Heat in Wisconsin, August 1 to 2, 20062 deaths · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530805, 5530806, 5530807, 5530808, 5530809, 5530810, 5530811, 5530812, 5530813, 5530814, 5530815, 5530886, 5530887, 5530888, 5530889, 5530890, 5530891, 5530892, 5530893, 5530894, 5530895, 5530896, 5530897, 5530898, 5530899, 5530900, 5530901, 5530902, 5530903, 5530904, 5530905, 5530906, 5530907, 5530908, 5530909, 5530910, 5530911, 5530912, 5530913.